Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2014, 4:54 PM EDT for Davidson County, Montgomery County, Randolph County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 13, 2014, 5:32 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS52 KRAH 132054
SVRRAH
NCC057-123-151-132200-
/O.NEW.KRAH.SV.W.0113.140613T2054Z-140613T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 454 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED 10 MILES NORTH OF BADIN LAKE...AND MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...BADIN LAKE...SEAGROVE...DENTON...STAR...FISH
TALES MARINA...ELDORADO...STEEDS...WHIP-O-WILL CAMPGROUND...
NEWSOM...ULAH...MARTHA...PINEHAVEN MARINA AND HIGH ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3571 8023 3566 7968 3551 7972 3551 7977
3543 7975 3539 7975 3550 8018 3554 8020
3555 8021 3558 8021 3562 8024
TIME...MOT...LOC 2054Z 282DEG 17KT 3560 8009
$$
322 follow-up statements
215
WWUS52 KRAH 132105
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI JUN 13 2014
NCC057-123-151-132200-
/O.CON.KRAH.SV.W.0113.000000T0000Z-140613T2200Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-
505 PM EDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY AND SOUTHEASTERN
DAVIDSON COUNTIES...
AT 504 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A BRIEF PERIOD OF DAMAGING WINDS AS HIGH AS 50
TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF BADIN LAKE...
MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...BADIN LAKE...SEAGROVE...DENTON...STAR...
ELDORADO...FISH TALES MARINA...STEEDS...WHIP-O-WILL CAMPGROUND...
ULAH...MARTHA AND PINEHAVEN MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3564 8013 3568 8006 3566 7968 3551 7972
3551 7977 3543 7975 3539 7975 3550 8018
3553 8017 3554 8016 3556 8015 3561 8014
TIME...MOT...LOC 2104Z 283DEG 13KT 3556 8005
$$
BADGETT289
WWUS52 KRAH 132132
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT FRI JUN 13 2014
NCC057-123-151-132140-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-140613T2200Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-
532 PM EDT FRI JUN 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH...
NORTHERN MONTGOMERY AND SOUTHEASTERN DAVIDSON COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER FREQUENT
LIGHTNING AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT TRACKS ACROSS BADIN LAKE INTO MONTGOMERY COUNTY
THROUGH 600 PM.
TAKE COVER IN AN INTERIOR ROOM FOR THE BEST PROTECTION FROM
LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3564 8013 3568 8006 3566 7968 3551 7972
3551 7977 3543 7975 3539 7975 3550 8018
3553 8017 3554 8016 3556 8015 3561 8014
TIME...MOT...LOC 2124Z 282DEG 17KT 3553 7990
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 13, 2:53 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 253 PM EDT FRI JUN 13 2014 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER THE REGION WILL SHIFT TO OUR EAST AND OFFSHORE TONIGHT... AS A FRONT MOVES THROUGH AND SETTLES JUST SOUTHEAST OF THE AREA. AN UPPER LEVEL RIDGE WILL THEN BUILD ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 235 PM FRIDAY... REST OF TODAY THROUGH TONIGHT: GROWING INSTABILITY WITHIN THE CYCLONICALLY CURVED BUT WEAKLY SHEARED ENVIRONMENT HAS LED TO DEVELOPMENT OF SCATTERED SHOWERS AND STORMS OVER CENTRAL NC... A BIT MORE OF THEM OVER THE HIGHER-PW EASTERN SECTIONS AS EXPECTED. LATEST SURFACE ANALYSIS SHOWS A SURFACE FRONT EXTENDING FROM THE OH/PA BORDER ACROSS CENTRAL/ERN TN INTO THE LOWER MISS VALLEY... BENEATH A MID LEVEL TROUGH AXIS. A WEAK VORTICITY LOBE NOW SHIFTING INTO GA AND THE WRN CAROLINAS WILL PROGRESS EASTWARD TONIGHT IN CONJUNCTION WITH THE TROUGH AXIS ITSELF... AS THE SURFACE FRONT PUSHES TO THE ESE THROUGH THE AREA. EXPECT THE SCATTERED STORMS TO PERSIST INTO EARLY EVENING... SUPPORTED BY MLCAPE OF 1000-1500 J/KG AND THE WEAK DPVA. WEAK MID LEVEL LAPSE RATES AND LOWERING PW VALUES WILL LIMIT THE THREAT OF HAIL AND HEAVY RAINFALL RESPECTIVELY FOR THE REST OF THE AFTERNOON INTO EARLY EVENING... AND WHILE THE RISK OF STRONG DOWNBURST WIND GUSTS PERSISTS... THE MARGINAL D-CAPE OF 600-900 J/KG SHOULD MAKE IT JUST AN ISOLATED OCCURRENCE. THE LOSS OF HEATING AND WEAK SHEAR SHOULD LEAD TO DISORGANIZATION AND DISSIPATION OF CONVECTION THROUGHOUT THE EARLY-MID EVENING... AND AN END TO CONVECTION FROM WEST TO EAST MID-LATE EVENING. EXPECT SOME CLOUDINESS TO HOLD OVERNIGHT AS CONVECTIVE DEBRIS MID CLOUDS FROM OVER KY/TN SHIFTS EAST OVER THE AREA WHILE SOMEWHAT LOWER SCATTERED CLOUDS DROP SOUTHWARD POST-FRONT FROM OVER VA. EITHER WAY... EXPECT NO WORSE THAN PARTLY CLOUDY SKIES BY LATE TONIGHT. LOWS FROM THE LOWER 60S NW (ROXBORO THROUGH THE TRIAD) TO THE UPPER 60S SE. FOR SAT/SAT NIGHT: AS COMPARED TO TODAY... EXPECT LOWER PW... LOWER HUMIDITY... AND GREATER SUNSHINE FOR SAT AS THE MID LEVEL SHEAR AXIS SLIPS TO OUR SSE... ALONG WITH THE SURFACE FRONT... WHICH SHOULD STALL OUT ALONG OUR SE BORDER. A FEW OF TONIGHT'S LATE-NIGHT CLOUDS ARE LIKELY TO LINGER INTO THE MORNING... HOWEVER FORECAST SOUNDINGS AND EXTRAPOLATION OF UPSTREAM CONDITIONS SUGGEST THAT WE'LL SEE MAINLY SUNNY SKIES FOR MUCH OF THE AFTERNOON... WITH A LIGHT SURFACE FLOW FROM THE NE AS WEAK HIGH PRESSURE NOSES IN FROM THE NORTH. MOISTURE APPEARS INSUFFICIENT FOR ANY PRECIP... SO WILL LOWER AND TRIM BACK POPS TO JUST A MENTION OF ISOLATED SHALLOW SHOWERS OVER THE FAR SE CWA IN THE AFTERNOON... WHERE MARGINAL INSTABILITY REMAINS POSSIBLE IN CLOSE PROXIMITY TO THE FRONT. FOLLOWING THICKNESS TRENDS... EXPECT HIGHS OF 86-89. WITH VERY LIGHT WINDS OVERNIGHT AND LITTLE IN THE WAY OF CLOUD COVER (ALTHOUGH GFS/NAM FORECAST SOUNDINGS INDICATE POSSIBLE PATCHY FOG OR STRATUS LATE SAT NIGHT MAINLY IN THE EAST WITH LOW LEVEL FLOW BECOMING LIGHT EASTERLY)... EXPECT DECENT RADIATIONAL COOLING YIELDING LOWS FROM 59 FAR NORTH TO 67 SE WHERE THE COOLER AIR NEVER REALLY ARRIVES. -GIH && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 250 PM FRIDAY... ...NICE WEATHER ON TAP FOR FATHERS DAY... CONFIDENCE IS ABOVE NORMAL THAT MOST OF CENTRAL NC WILL HAVE FAIR WEATHER ON FATHERS DAY WILL NEAR TO BELOW TEMPERATURES AND MODEST AMOUNTS OF HUMIDITY. A RIDGE AXIS OVER THE TN VALLEY WILL SHIFT EAST AND REMAIN OVERHEAD ON SUNDAY PROVIDING LARGE SCALE SUBSIDENCE AND WARM MID LEVELS. A DECAYING FRONTAL SYSTEM IS PROGGED LINGER NEAR THE SC/NC BORDER ON SUN ALLOWING COOLER AND DRIER AIR TO WORK INTO MUCH OF CENTRAL NC BEFORE THE FRONT BEGINS TO DRIFT NORTH SUNDAY NIGHT. SKIES SHOULD BE MOSTLY SUNNY ACROSS MOST LOCATIONS ALTHOUGH A LARGER CUMULUS CLOUD FIELD IS EXPECTED NEAR THE SC BORDER IN THE VICINITY OF THE FRONT AND IN A REGION OF DEEPER LOW LEVEL MOISTURE AND WEAK INSTABILITY. HAVE OMITTED POPS FROM THE FORECAST AS THE SHALLOW MOISTURE AND MILD MID LEVELS SHOULD INHIBIT DEEPER UPDRAFTS AND PRECIPITATION. HIGHS WILL RANGE IN THE MID 80S NORTH TO UPPER 80S SOUTH. LOWS SUNDAY NIGHT WILL RANGE IN THE LOWER 60S NORTH TO MID 60S SOUTH. -BLAES && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 250 PM FRIDAY... THE RIDGE AXIS ALOFT FOLDS EAST ON MONDAY AND BECOMES ORIENTED WEST TO EAST AS A NEW RIDGE CENTER DEVELOPS ACROSS THE TN AND LOWER MS VALLEY ON TUESDAY. AS THE RIDGE AXIS FLATTENS OUT...THE NORTHERN STREAM DROPS SOUTHWARD INTO THE MID ATLANTIC. THIS PATTERN WILL SUPPORT LIMITED CONVECTIVE CHANCES ON MONDAY AND TUESDAY. PRIMARILY FOCUSED ACROSS THE WESTERN PIEDMONT ON MONDAY...ASSOCIATED WITH CONVECTION FIRING NEAR THE APPALACHAINS AND DRIFTING EAST LATE. WITH CONVECTION ON TUESDAY FOCUSED ACROSS THE WESTERN AND NORTHERN PIEDMONT...FIRST ASSOCIATED WITH MOUNTAIN AND PERHAPS LEE TROUGH CONVECTION ACROSS THE WESTERN PIEDMONT AND THEN ACROSS THEN NORTHERN PIEDMONT DRIVEN BY MCS ACTIVITY OVER THE OH VALLEY AND MID ATLANTIC THAT COULD GIVE A GLANCING BLOW TO THE CAROLINAS. BUILDING HEIGHTS AND WARMING TEMPS IN THE MID LEVELS WILL SUPPORT HIGHS IN THE LOWER TO POSSIBLY MID 90S WITH LOWS IN THE MID 60S TO NEAR 70. FORECAST CONFIDENCE DECREASES FOR THE MID TO LATE PART OF THE WORK WEEK. GUIDANCE FROM BOTH THE GFS AND ECMWF INDICATE THAT THE RIDGE AXIS WILL BECOME MORE AMPLIFIED BUT WHERE AND TO WHAT EXTENT IS UNCLEAR. THE GFS OR EC EXTEND THE RIDGE NORTHWARD INTO THE GREAT LAKES OR NORTHERN PLAINS WHICH WOULD ACCORDINGLY PRODUCE A NORTHWESTERLY FLOW ACROSS THE NORTHEAST OR EASTERN GREAT LAKES. WHILE FORECAST DETAILS SUCH AS THE POTENTIAL FOR AN APPROACHING COLD FRONT FROM THE NORTH OR POSSIBLE MCS ACTIVITY ARE UNCLEAR...THE TREND FOR THE WORK WEEK WOULD SUPPORT A SUMMER LIKE SCENARIO WITH AN INCREASING THREAT OF MAINLY AFTERNOON AND EVENING CONVECTION. HIGHS IN THE LOWER TO MID 90S WITH LOWS IN THE LOWER 70S SEEM REASONABLE. -BLAES && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... AS OF 1235 PM THURSDAY... THIS MORNING'S LOW CLOUD BASES HAVE RISEN TO 2500-3500 FT... MAINLY SCATTERED... WITH MID CLOUDS ABOVE. VFR CONDITIONS ARE ANTICIPATED FOR THE REST OF TODAY... ALTHOUGH BRIEF SUB-VFR CIGS/VSBYS AND WIND GUSTS ARE POSSIBLE NEAR SCATTERED (INT/GSO/RDU) TO NUMEROUS (RWI/FAY) STORMS... PARTICULARLY BETWEEN 19Z AND 02Z. A SURFACE FRONT WILL SETTLE SOUTHEAST OF THE AREA TONIGHT... WITH DRIER AIR MOVING IN LATE TONIGHT THROUGH SAT FROM NW TO SE... SO EXPECT SHOWER/STORM PROBABILITIES TO DWINDLE THIS EVENING... FIRST AT INT/GSO THEN RDU/RWI AND FINALLY FAY OVERNIGHT. VFR CONDITIONS ARE EXPECTED LATE TONIGHT THROUGH SAT WITH ONLY FAY POTENTIALLY SEEING AN ISOLATED STORM. AWAY FROM CONVECTION... SURFACE WINDS ARE LIKELY TO BE LIGHT (UNDER 10 KTS) FROM THE SW OR W THIS AFTERNOON SHIFTING TO NW TONIGHT... THEN TO N AND NE SAT. LOOKING BEYOND 18Z SAT: VFR CONDITIONS LIKELY TO HOLD THROUGH MON... WITH FEW CLOUDS AND LITTLE TO NO CHANCE OF SHOWERS/STORMS. INCREASING SURFACE TEMPS AND SLOWLY DEEPENING MOISTURE WITH A SLOW BREAKDOWN OF THE MID LEVEL RIDGE WILL BRING IMPROVING CHANCES FOR SHOWERS AND STORMS TUE/WED WITH POSSIBLE SUB-VFR STRATUS/FOG EACH MORNING. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BLAES LONG TERM...BLAES AVIATION...HARTFIELD
Hazardous weather outlook, Jun 13, 3:18 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 318 PM EDT FRI JUN 13 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 318 PM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED STORM OR TWO MAY PRODUCE LOCALIZED WIND GUSTS OVER 40 MPH THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 3:07 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT FRI JUN 13 2014
NCZ025-131945-
DURHAM-
307 PM EDT FRI JUN 13 2014
...TORRENTIAL RAINFALL WILL AFFECT DURHAM COUNTY UNTIL 345 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DURHAM. THIS STORM WAS NEARLY STATIONARY.
TORRENTIAL RAINFALL...MINOR FLOODING...AND WIND GUSTS UP TO 40 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BETHESDA...GORMAN...ROLLINGVIEW MARINA...ENO
RIVER STATE PARK...FALLS LAKE AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
MINOR FLOODING AND PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED
TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. IF
THUNDERSTORMS CONTINUE TO DEVELOP IN OR NEAR THE CITY OF DURHAM A
FLASH FLOOD WARNING MAY BE NEEDED.
&&
LAT...LON 3613 7881 3609 7881 3607 7879 3607 7875
3603 7875 3603 7872 3600 7870 3594 7873
3592 7876 3593 7880 3591 7882 3591 7901
3613 7897
TIME...MOT...LOC 1904Z 243DEG 1KT 3603 7884
VINCENTSpecial weather statement, Jun 13, 4:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT FRI JUN 13 2014
NCZ038-039-132115-
RANDOLPH-DAVIDSON-
429 PM EDT FRI JUN 13 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF RANDOLPH AND
SOUTHEASTERN DAVIDSON COUNTIES UNTIL 515 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LINWOOD...OR 12 MILES SOUTH
OF LEXINGTON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...RANDLEMAN...NORTH CAROLINA ZOO...SEAGROVE...
LINWOOD...RAMSEUR...DENTON...FRANKLINVILLE AND HIGH ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3577 8037 3586 7962 3555 7959 3552 8018
3555 8021 3559 8021 3563 8026 3564 8029
3567 8031 3568 8033 3571 8032 3572 8033
3572 8035
TIME...MOT...LOC 2029Z 262DEG 29KT 3564 8019
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jun 12, 10:16 PM EDT | Special Weather Statement | RAH | Lee | 44 min |
| Jun 12, 11:48 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 57 min |
| Jun 13, 3:07 PM EDT | Special Weather Statement | RAH | Durham | 38 min |
| Jun 13, 4:29 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| Jun 13, 5:25 PM EDT | Areal Flood Advisory | RAH | Durham | 3 hr |
| Jun 13, 5:33 PM EDT | Special Weather Statement | RAH | Durham | 42 min |
| Jun 13, 5:38 PM EDT | Special Weather Statement | RAH | Montgomery | 37 min |
| Jun 13, 6:11 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
| Jun 13, 6:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| Jun 13, 6:41 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 64 min |
| Jun 13, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 45 min |
| Jun 13, 7:51 PM EDT | Special Weather Statement | RAH | Harnett | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.